• JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
  • JoomlaWorks Simple Image Rotator
 
  Bookmark and Share
 
 
Master's Dissertation
DOI
10.11606/D.5.2016.tde-24102016-143622
Document
Author
Full name
Sandra Maria Deutschmann
E-mail
Institute/School/College
Knowledge Area
Date of Defense
Published
São Paulo, 2016
Supervisor
Committee
Gomez, Maria Valeria Schmidt Goffi (President)
Bohlsen, Yara Aparecida
Dettino, Aldo Lourenço Abbade
Title in Portuguese
Sinais e sintomas vestibulares em pacientes que receberam tratamento com drogas derivadas da platina
Keywords in Portuguese
Antineoplásicos/toxicidade
Eméticos
Inquéritos e questionários
Neoplasias
Platina
Quimioterapia
Sinais e sintomas
Testes de função vestibular
Vertigem
Abstract in Portuguese
A toxicidade vestibular pode ser definida como danos que uma substância química causa sobre a estrutura e a função vestibular. Entre as drogas que podem causar a vestibulotoxicidade estão os agentes antineoplásicos como os derivados da platina. OBJETIVO: Identificar a frequência de ocorrência de alteração vestibular em pacientes oncológicos tratados com derivados da platina, os sinais e sintomas vestibulares nestes pacientes, e se a alteração vestibular pré-existente exacerba os sintomas eméticos durante a quimioterapia com derivados da platina. METODOLOGIA: Amostra foi composta por pacientes adultos com câncer que realizaram tratamento com drogas derivadas da platina. O protocolo para o monitoramento vestibular foi composto pelo questionário Dizziness Handicap Inventory (DHI) Brasileiro, Testes da Função Vestibular (manobra de Dix-Hallpike e vecto-eletronistagmografia) e pela descrição de sintomas eméticos e tontura durante a quimioterapia e avaliação vestibular. RESULTADOS: Quarenta e oito pacientes realizaram a avaliação vestibular pré-quimioterapia, sendo que 23 (48%) apresentaram avaliação vestibular dentro da normalidade. Dezesseis pacientes submeteram-se ao monitoramento vestibular com avaliação antes e após tratamento, sendo que após o tratamento dois pacientes (12,5%) apresentaram avaliação vestibular dentro da normalidade e 14 (87,5%) apresentaram algum tipo de alteração vestibular, evidenciada somente pela prova calórica. Nenhum paciente referiu queixas vestibulares ao DHI na avaliação pré-tratamento, assim como quase todos os pacientes, exceto um, na avaliação pós tratamento. Apenas um (6,3%) com avaliação vestibular alterada pós-tratamento apresentou grau leve no DHI. A dose de cisplatina entre os pacientes que mostraram piora do quadro vestibular variou entre 160 e 400 mg/m² e dois pacientes foram tratados com carboplatina com dose de 2306 mg/m² e 1801 mg/m². Não houve diferença de manifestação dos sintomas eméticos/tontura durante a avaliação vestibular ou após quimioterapia entre os pacientes com e sem alteração vestibular prévia. Entretanto, os pacientes que referiram sintomas eméticos durante os ciclos de quimioterapia foram aqueles que manifestaram maior desconforto na PC, independente da dose de quimioterapia ou da alteração vestibular. CONCLUSÃO: Alteração vestibular ou a modificação do quadro vestibular ocorreu em 50% dos pacientes com câncer tratados com derivados da platina. O sinal mais frequente de alteração nos testes vestibulares foi a hiporreflexia à prova calórica, sem sintomas vestibulares relatados na vida diária destes pacientes. As alterações vestibulares pré-existentes não exacerbaram os sintomas eméticos durante a quimioterapia
Title in English
Vestibular signs and symptoms in patients after platinum based chemotherapy
Keywords in English
Antineoplastic agents/toxicity
Drug therapy
Emetics
Neoplasms
Platinum
Signs and symptoms
Surveys and questionnaires
Vertigo
Vestibular function tests
Abstract in English
Vestibular toxicity may be defined as a damage that chemical substances cause on the structure and the function of the vestibular system. Among the drugs that may cause vestibulotoxicity there are antineoplastic agents, such as those derived from platinum. OBJECTIVE: To identify the frequency of occurrence of vestibular alterations in cancer patients treated with platinum-based chemotherapy; the vestibular signs and symptoms in these patients, and whether the pre-existing vestibular alterations exacerbate emetic symptoms during chemotherapy with platinum-based drugs. METHODS: The sample was composed of adults who were treated of the cancer with platinum-based chemotherapy. The vestibular monitoring protocol involved the Brazilian Dizziness Handicap Inventory (DHI), Vestibular Function Tests (positioning nystagmus with Dix-Hallpike maneuver and vectoelectronystagmography) and the description of emetic symptoms and dizziness during chemotherapy and vestibular evaluation. RESULTS: Forty-eight subjects performed the pre-treatment vestibular evaluation, and 23 of them (48%) presented vestibular assessment within the normal range. Sixteen patients underwent the vestibular monitoring evaluation before and after treatment: after the treatment two patients (12.5%) showed normal vestibular assessment while 14 (87.5%) showed a vestibular disorder, basically in the caloric tests, but the alteration was considered a modification in their baseline stage in eight patients (50%). None of the patients reported complaints in the pre-treatment assessment, with a DHI scores within the normal range, as well as all the patients, except one, in the post treatment assessment (81,3%). Only one patient (6.3%) had a score above normal (mild complaint) with altered vestibular evaluation in the post treatment assessment. The dose of cisplatin among these patients who had a modification in the vestibular function varied from 160 to 400 mg/m² and two patients were treated with carboplatin with do of 2306 mg/m² and 1801 mg/m². There was no difference of emetic symptoms/dizziness during the chemotherapy or the vestibular evaluation among patients with or without previous vestibular alterations. However, patients who reported more emetic symptoms during chemotherapy cycles were those who showed greater discomfort in the caloric test, regardless of the dosage of chemotherapy or vestibular alteration. CONCLUSION: Vestibular alterations or modification of the baseline alteration were found in 50% of cancer patients treated with platinum-based chemotherapy. The most common sign of vestibular alteration in the vestibular tests was the hiporeflexia at the caloric test with no reported symptoms in their daily life. The preexisting vestibular alterations did not exacerbate emetic symptoms during chemotherapy
 
WARNING - Viewing this document is conditioned on your acceptance of the following terms of use:
This document is only for private use for research and teaching activities. Reproduction for commercial use is forbidden. This rights cover the whole data about this document as well as its contents. Any uses or copies of this document in whole or in part must include the author's name.
Publishing Date
2016-10-25
 
WARNING: Learn what derived works are clicking here.
All rights of the thesis/dissertation are from the authors
CeTI-SC/STI
Digital Library of Theses and Dissertations of USP. Copyright © 2001-2019. All rights reserved.